Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 90, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2005, 1:29 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2005, 1:29 PM MDT (19:29 UTC)
- Expired
- Jul 1, 2005, 1:56 PM MDT
- In force
- 27 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 153 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 1:45 PM MDT | HAIL 0.75 | 1 Nw Dalton, NE | |
| Jul 1, 1:45 PM MDT | HAIL 0.75 | 4 Nw Dalton, NE | HAIL OCCURRED AT THEIR HOUSE IN EXTREME SOUTHERN MORRILL COUNTY AND IN NORTHERN CHEYENNE COUNTY ON THEIR LAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 011929 SVRCYS NEC033-123-012015- /O.NEW.KCYS.SV.W.0090.050701T1929Z-050701T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 129 PM MDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 215 PM MDT * AT 122 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF MUD SPRINGS...OR ABOUT 22 MILES NORTH OF SIDNEY...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MUD SPRINGS BY 135 PM MDT DALTON AND 8 MILES NORTH OF GURLEY BY 145 PM MDT CAMP LAKE BY 155 PM MDT 6 MILES NORTH OF MILLER AIRSTRIP BY 215 PM MDT LAT...LON 4150 10326 4134 10325 4124 10262 4156 10265 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 011944 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 144 PM MDT FRI JUL 1 2005 NEC033-123-012015- /O.CON.KCYS.SV.W.0090.000000T0000Z-050701T2015Z/ CHEYENNE NE-MORRILL NE- 144 PM MDT FRI JUL 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM MDT FOR SOUTHEASTERN MORRILL AND NORTHERN CHEYENNE COUNTIES... AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR MUD SPRINGS...OR ABOUT 22 MILES NORTH OF SIDNEY...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DALTON AND 8 MILES NORTH OF GURLEY BY 150 PM MDT CAMP LAKE BY 200 PM MDT 6 MILES NORTH OF MILLER AIRSTRIP BY 215 PM MDT LAT...LON 4150 10326 4134 10325 4124 10262 4156 10265 $$ SOWKO
000 WWUS55 KCYS 011956 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 152 PM MDT FRI JUL 1 2005 NEC033-123-012002- /O.CAN.KCYS.SV.W.0090.000000T0000Z-050701T2015Z/ CHEYENNE NE-MORRILL NE- 152 PM MDT FRI JUL 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRILL AND NORTHERN CHEYENNE COUNTIES IS CANCELLED... AT 152 PM WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED. DIME SIZED HAIL OCCURRED WITH THIS STORM AROUND 145 PM...BUT SUBSTANTIAL WEAKENING HAS OCCURRED...SO ONLY SMALL HAIL IS POSSIBLE FROM THIS TIME ON. LAT...LON 4150 10326 4134 10325 4124 10262 4156 10265 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:35 AM MDT, 10 hours 54 minutes earlier.
Area forecast discussion, Jul 1, 2:35 AM MDT, 10 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 235 AM MDT FRI JUL 1 2005 .SHORT TERM...WESTERLY FLOW ALOFT CONTINUES TODAY WITH A FEW WEAK WAVES MOVING THRU THE FLOW. SURFACE HIGH CENTERED OVER WESTERN WY AND ID WITH LEE TROF PROGGED TO MOVE INTO WESTERN NEBRASKA TODAY. WEST WINDS AT THE SURFACE HELP TO DRY AND WARM THE ATMOSPHERE. HIGH TEMPS SHOULD BE ABOUT 5 DEGF WARMER THAN YESTERDAY. SOME WEAK INSTABILITY DEVELOPS OVER THE FAR EASTERN PORTION OF THE CWA LATE THIS AFTERNOON...SO HAVE LEFT JUST SLIGHT CHANCE POPS IN THIS PORTION OF THE NEBRASKA PANHANDLE. SKIES REMAIN CLEAR OVERNIGHT AND WITH DRY AIR...GOOD RADIATIONAL COOLING EXPECTED FOR A LARGE DIURNAL RANGE IN TEMPERATURES. .LONG TERM...SAT LOOKS DRY WITH ZONAL FLOW ALOFT...LIMITED LOW/MID LEVEL MOISTURE AND WARM TEMPERATURES ALOFT (14-16C AT 700 MB). A COLD FRONTAL BOUNDARY SAGS ACROSS THE PLAINS ON SUN AND WITH COOLER TEMPERATURES ALOFT AND INCREASED LOW/MID LEVEL MOISTURE...TSTM CHANCES WILL INCREASE. SLIGHT CHANCE AFTN/EVNG TSTMS LOOKS WARRANTED ON THE 4TH OF JULY ACROSS SRN ZONES PER GFS MODEL TRENDS. FOR TUE...CURRENT TSTM FORECAST LOOKS GOOD WITH UPSLOPE FLOW AND LOW/MID LEVEL MOISTURE SUPPLY. DECREASE IN TSTMS ON WED/THU AS RIDGE AXIS ALOFT MOVES OVERHEAD. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && STARK/RUBIN
Hazardous weather outlook, Jul 1, 9:50 AM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 950 AM MDT FRI JUL 1 2005 NEZ001>003-019>021-054-055-WYZ059>070-021100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 950 AM MDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. SOME OF THE STORMS IN THE NEBRASKA PANHANDLE MAY BE STRONG LATE THIS AFTERNOON AND EVENING...WITH WIND GUSTS UP TO 50 MPH. THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MOST AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RUBIN/KMD
In the hours before
Local storm report, Jul 1, 9:08 AM MDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
908 AM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TORNADO 13 SE SCOTTSBLUFF 41.73N 103.48W
06/27/2005 SCOTTS BLUFF NE TRAINED SPOTTER
&&
GRIFFITHNearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.